Alert archive / Missouri / Flash Flood Watches in 2009
Flash Flood Watch 3, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Mar 9, 2009, 4:25 AM CDT for 7 counties in Missouri; Adams County, Brown County, Illinois. It took effect at Mar 9, 2009, 6:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2009, 4:25 AM CDT (09:25 UTC)
- In effect from
- Mar 9, 2009, 6:00 PM CDT
- Expired
- Mar 10, 2009, 7:27 AM CDT
- In force
- 13 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Adams County, IL, Brown County, IL, Audrain County, MO, Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLSX 090925 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 425 AM CDT MON MAR 9 2009 ...HEAVY RAIN IS EXPECTED TONIGHT AND TUESDAY MORNING ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS... .A WARM FRONT WILL LIFT NORTHWARD THIS AFTERNOON AND TONIGHT AND SET THE STAGE FOR THE DEVELOPMENT OF CLUSTERS OF SHOWERS AND THUNDERSTORMS WHICH WILL PRODUCE HEAVY RAINFALL ALONG AND JUST NORTH OF THIS WARM FRONT WHERE THE ATMOSPHERE WILL CONTAIN ABUNDANT MOISTURE. ILZ095-096-MOZ018-019-026-027-034-035-042-092130- /O.NEW.KLSX.FF.A.0003.090310T0000Z-090310T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-AUDRAIN- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...MEXICO 425 AM CDT MON MAR 9 2009 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN WEST CENTRAL ILLINOIS...ADAMS IL AND BROWN IL. IN MISSOURI...AUDRAIN... KNOX...LEWIS...MARION...MONROE...RALLS AND SHELBY. * FROM THIS EVENING THROUGH TUESDAY MORNING * SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS THE AREA THIS EVENING AND CONTINUE INTO TUESDAY MORNING. RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE COMMON WITH ISOLATED THREE INCH TOTALS. THIS HEAVY RAIN WILL BE FALLING ON GROUND WHICH IS ALREADY SATURATED FROM THE RECENT HEAVY RAINS THIS PAST WEEKEND AND MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ GKS
3 follow-up statements
000 WGUS63 KLSX 092050 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT MON MAR 9 2009 ...HEAVY RAIN IS EXPECTED TONIGHT AND TUESDAY MORNING ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS... .A WARM FRONT WILL LIFT NORTHWARD TONIGHT AND SET THE STAGE FOR THE DEVELOPMENT OF CLUSTERS OF SHOWERS AND THUNDERSTORMS WHICH WILL PRODUCE HEAVY RAINFALL ALONG AND JUST NORTH OF THIS WARM FRONT WHERE THE ATMOSPHERE WILL CONTAIN ABUNDANT MOISTURE. ILZ095-096-MOZ018-019-026-027-034-035-042-101000- /O.EXT.KLSX.FF.A.0003.090309T2300Z-090310T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-AUDRAIN- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...MEXICO 350 PM CDT MON MAR 9 2009 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF WEST CENTRAL ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN WEST CENTRAL ILLINOIS...ADAMS IL AND BROWN IL. IN MISSOURI...AUDRAIN...KNOX...LEWIS...MARION... MONROE...RALLS AND SHELBY. * THROUGH TUESDAY MORNING * SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS THE AREA THIS EVENING AND CONTINUE INTO TUESDAY MORNING. RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE COMMON WITH ISOLATED THREE INCH TOTALS. THIS HEAVY RAIN WILL BE FALLING ON GROUND WHICH IS ALREADY SATURATED FROM THE RECENT HEAVY RAINS THIS PAST WEEKEND AND MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ TES
000 WGUS63 KLSX 100900 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CDT TUE MAR 10 2009 ILZ095-096-MOZ018-019-026-027-034-035-042-101700- /O.CON.KLSX.FF.A.0003.000000T0000Z-090310T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-AUDRAIN- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...MEXICO 400 AM CDT TUE MAR 10 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WEST CENTRAL ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN WEST CENTRAL ILLINOIS...ADAMS IL AND BROWN IL. IN MISSOURI...AUDRAIN...KNOX...LEWIS...MARION... MONROE...RALLS AND SHELBY. * UNTIL NOON CDT TODAY * SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE OVER THE AREA THIS MORNING. FLASH FLOODING REMAINS A REAL POSSIBILITY SINCE THE RAIN FROM THESE STORMS WILL FALL ON GROUND WHICH IS ALREADY SATURATED. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ CARNEY
000 WGUS63 KLSX 101227 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 727 AM CDT TUE MAR 10 2009 ILZ095-096-MOZ018-019-026-027-034-035-042-101330- /O.CAN.KLSX.FF.A.0003.000000T0000Z-090310T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-AUDRAIN- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...MEXICO 727 AM CDT TUE MAR 10 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ILLINOIS AND MISSOURI HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN AND FLASH FLOODING THIS MORNING HAS ENDED. A FEW SHOWERS OR THUNDERSTORMS WILL CONTINUE TO DOT THE AREA THROUGH THE MORNING...BUT WIDESPREAD HEAVY RAIN IS NOT LIKELY. $$ CARNEY
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Mar 9, 3:23 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 9, 3:23 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
323 AM CDT MON MAR 9 2009
.DISCUSSION...
/318 AM CDT MON MAR 9 2009/
NEXT FEW DAYS WILL CONTINUE TO BE BUSY WEATHERWISE WITH CONCERNS
ABOUT FLASH FLOODING...SEVERE WEATHER AND STRONG GRADIENT WINDS.
WILL BE ISSUING A FLASH FLOOD WATCH FOR NERN MO AND PART OF W
CNTRL IL FOR TONIGHT AND TUESDAY MORNING. MODELS ARE IN GENERALLY
GOOD AGREEMENT THAT TROUGH ALONG THE WEST COAST WILL MOVE ACROSS
THE UPPER MIDWEST ON TUESDAY NIGHT. WHILE GFS IS THE DEEPEST WITH
THIS SHORTWAVE...IT HAS SUPPORT FROM THE CANADIAN GEM AND ITS
TIMING OF THE SURFACE FRONT LINES UP PRETTY WELL WITH THE REST OF
THE MODELS. SO HAVE USED A BLEND OF THE NAM/GFS FOR THIS FORECAST.
HAVE REMOVED POPS FOR THIS MORNING AND SCALED BACK TO CHANCE POPS
TO COVER JUST CNTRL AND NERN MO/W CNTRL IL THIS AFTERNOON WHERE
925-850 MOISTURE CONVERGENCE AND LARGE SCALE ASCENT WILL BE
INCREASING. HAVE INCREASED TO CATEGORICAL POPS AND ADDED MENTION
OF HEAVY RAINFALL OVER NERN MO/W CNTRL IL TONIGHT WHERE SFC-850MB
MOISTURE CONVERGENCE WILL INCREASE DRAMATICALLY ALONG DEVELOPING
LOW LEVEL TROUGH UNDER BROAD LARGE SCALE ASCENT. PWATS WILL REACH
1.25 INCHES OR GREATER WHICH IS OVER TWO STANDARD DEVIATIONS ABOVE
NORMAL. WILL KEEP HEAVY RAINFALL THREAT GOING UNTIL MIDDAY TUESDAY
WHEN PWATS BEGIN TO DROP AS DRIER MID LEVEL AIR MOVES IN.
SPC HAS MOST OF CWA IN SLIGHT RISK THROUGH TUESDAY. CHANCES FOR
SEVERE WEATHER WILL INCREASE TONIGHT AS INSTABILITY BEGINS. SPC
SREF MUCAPES WILL EXCEED 500 J/KG WITH DEEP LAYER SHEAR IN THE
50-70KT RANGE...SO THERE IS A RISK OF WIND PRODUCING MCS ALONG THE
WNW-ESE ORIENTED WARM FRONT IN ADDITION TO ISOLATED LOW TOPPED
SUPERCELLS. SEVERE THREAT CONTINUES UNTIL THE SURFACE FRONT MOVES
THROUGH ON TUESDAY WITH SREF MEDIAN MUCAPES IN THE 500-1000
J/KG...BUT ANY BREAKS IN THE CLOUDS WOULD CAUSE MORE INSTABILITY
THAT CURRENTLY FORECAST. STRENGTH OF MOISTURE CONVERGENCE AND ORIENTATION
OF FRONT TO UPPER LEVEL FLOW SUGGESTS POTENTIAL FOR A LINE ALONG
THE FRONT...BUT VERY STRONG LOW AND DEEP LAYER SHEAR SUGGESTS
THAT THERE WILL BE SOME SUPERCELLS.
SOUTHERLY WINDS WILL BEGIN TO INCREASE BY THIS EVENING AND WILL
CONTINUE THROUGH TUESDAY BEHIND THE FRONT AS PRESSURE GRADIENT
TIGHTENS AROUND DEEPENING SURFACE LOW. WILL MENTION THESE WINDS IN
THE HAZARDOUS WEATHER OUTLOOK.
BRITT
&&
.AVIATION...
/1204 AM CDT MON MAR 9 2009/
FOR THE 06Z TAFS...
MVFR STRATUS SLOWLY LIFTING NORTH AS SURFACE HIGH PRESSURE BUILDS
ACROSS THE CWA. LIGHT WIND WILL BECOME SOUTHEAST TOMORROW WITH A
LOWERING AND THICKENING OF CLOUD COVER. CONVECTION ANTICIPATED TO
DEVELOP TOMORROW EVENING WITH STRONG WARM ADVECTION...SO HAVE
ADDED CB GROUPS AT ALL TERMINALS. LATER SHIFTS SHOULD BE ABLE TO
PIN DOWN BEST TIME OF CONVECTION AND ADD TEMPO GROUPS.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR
AUDRAIN-KNOX-LEWIS-MARION-MONROE-RALLS-SHELBY.
IL...FLASH FLOOD WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR
ADAMS IL-BROWN IL.
&&
WFO LSXHazardous weather outlook, Mar 8, 7:49 PM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 749 PM CDT SUN MAR 8 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 749 PM CDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL RETURN MONDAY NIGHT INTO TUESDAY AS A WARM FRONT MOVES NORTH ACROSS THE AREA. THERE IS A CHANCE OF LOCALLY HEAVY RAIN ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST AS A COLD FRONT MOVES ACROSS THE AREA TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Mar 9, 12:24 AM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1224 AM CDT MON MAR 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG STE. GENEVIEVE 37.97N 90.05W
03/08/2009 STE. GENEVIEVE MO BROADCAST MEDIA
LARGE CONSTRUCTION CRANE BLOWN DOWN...TIME ESTIMATED
FROM RADAR.
&&
EVENT NUMBER LSX0901610
TRUETTLocal storm report, Mar 9, 12:35 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1235 AM CDT MON MAR 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG BLOOMSDALE 38.01N 90.22W
03/08/2009 STE. GENEVIEVE MO BROADCAST MEDIA
LARGE CONSTRUCTION CRANE BLOWN DOWN...TIME ESTIMATED
FROM RADAR.
&&
EVENT NUMBER LSX0901611
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 10:16 PM CDT | River Flood Warning | LSX | Lewis | 8 days |
| Mar 8, 10:16 PM CDT | River Flood Warning | LSX | Marion | 8 days |
| Mar 8, 10:16 PM CDT | River Flood Warning | LSX | Marion | 8 days |
| Mar 8, 10:16 PM CDT | River Flood Warning | LSX | Marion | 10 days |
| Mar 8, 10:16 PM CDT | River Flood Warning | LSX | Ralls | 9 days |
| Mar 9, 11:39 AM CDT | River Flood Warning | LSX | Marion | 5 days |
| Mar 9, 1:45 PM CDT | River Flood Warning | LSX | Pike | 9 days |
| Mar 9, 1:45 PM CDT | River Flood Warning | LSX | Pike | 10 days |
| Mar 9, 1:45 PM CDT | River Flood Warning | LSX | Lincoln | 10 days |
| Mar 9, 1:45 PM CDT | River Flood Warning | LSX | Saint Charles | 13 days |
| Mar 9, 11:51 AM CDT | River Flood Warning | LSX | Brown | 7 days |
| Mar 9, 1:50 PM CDT | River Flood Warning | LSX | Brown | 92 days |
Nearby
Flash Flood Watches in Missouri, 2009Flash Flood Watches in Illinois, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.